MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 18X1-1/2 BLUNT FILL; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 18X1-1/2 BLUNT FILL; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Catalog Number 305180
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, needle 18x1-1/2 blunt fill, mold on the cap.The following information was provided by the initial reporter: case description: there's mold on the cap and around the syringe, it happened to many syringes already and in quite a bit of boxes, since they had to remove them from a lot of floors.Right now, it's been in just this lot and they informed medline, their distributor, but they asked them to contact bd directly.Product: bd blunt fill needle 18 g x 1-1/2 in.Ref: 305180 lot: 6086265.
 
Additional Manufacturer Narrative
B3.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.Device evaluation it was reported that mold was present on the cap and around the needle.As a physical sample was not returned, a comprehensive sample evaluation could not be conducted.To support the investigation, one photograph was received and evaluated by our quality team.The photograph depicts a packaging blister top web and a needle assembly.The plastic shield contains dark-colored specks that are consistent with embedded degraded resin.This type of condition typically originates at startup or occurs intermittently during the injection molding process, where degraded resin may dislodge and become incorporated into molded components.A device history record review was completed for material number 305180, lot 6086265.The review did not identify any quality issues during the production of this lot that could have contributed to the reported condition.No related quality notifications were identified.All manufacturing processes and final inspections were performed in accordance with applicable specification requirements.No similar events have been reported for this lot to date.Based on the investigation, including the evaluation of the photographic evidence, the condition reported by the customer has been confirmed.

Brand Name
NEEDLE 18X1-1/2 BLUNT FILL
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key25392322
Report Number1911916-2026-00261
Device Sequence Number10719042
Product Code GAA
UDI-Device Identifier00382903051809
UDI-Public(01)00382903051809(11)260330(17)310228(10)6086265
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K941562
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305180
Device Lot Number6086265
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2026
Initial Report FDA Received Date06/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown